Virginia, 2015Winter Weather in Virginia, November 30, 2015
November 30, 2015 · NWS LWX · 1 event in 1 county or zone
Retreating high pressure to the north ahead of an approaching warm front let to a CAD situation, with temperatures hovering right around freezing for a good portion of the day for very isolated spots at the highest elevations of the Blue Ridge. The combo of the light rain overrunning the warm front and the freezing temps led to trace ice amounts.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Retreating high pressure to the north ahead of an approaching warm front let to a CAD situation, with temperatures hovering right around freezing for a good portion of the day for very isolated spots at the highest elevations of the Blue Ridge. The combo of the light rain overrunning the warm front and the freezing temps led to trace ice amounts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Nov 30, 3:37 AM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 30, 3:37 AM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
337 AM EST MON NOV 30 2015
.SYNOPSIS...
A WEDGE OF HIGH PRESSURE REMAINS OVER THE REGION THROUGH TONIGHT.
A WARM FRONT SLOWLY LIFTS NORTH THROUGH THE REGION TUESDAY...WITH
A COLD FRONT SWINGING THROUGH ON WEDNESDAY. HIGH PRESSURE BUILDS
FOR THE LATTER PART OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
SFC HIGH PRESSURE WILL TRAVERSE WEST TO EAST ACROSS NEW ENGLAND
TODAY. THE HIGH REMAINS EXTENDED AND WEDGED OVER THE MID-ATLANTIC
TODAY AND WILL AID IN KEEPING THE FRONTAL BOUNDARY OVER THE
CAROLINAS TO THE SOUTH THROUGH THE PERIOD. ON GOING LIGHT RAIN
EARLY THIS MORNING...MAINLY SOUTH OF THE CWA...AS DRIER AIR OVER
THE AREA RESULTING IN DEW PT DEPRESSIONS OF GREATER THAN 10
DEGREES. AFTR 12Z...EXPECTING THE NORTHERN EDGE OF THE PCPN TO
SLOWLY MOVE NORTH...REACHING THE MASON-DIXON BY LATE THIS AFTN.
MODELS TEND TO RETREAT HIGH PRESSURE TOO QUICK IN THESE
SITUATIONS...SO HAVE SIDED WITH A CONSERVATIVE SOLUTION THAT WOULD
RESULT IN MORE DZ FOR THE NORTHERN HALF OF THE CWA UNTIL TONIGHT.
RAIN LIKELY TONIGHT WITH THE PCPN BEING PRODUCED FROM OVERRUNNING
SLY FLOW ALOFT OVER THE ELY FLOW AT THE SFC.
TRICKY FORECAST CONCERNING TEMPS THRU TONIGHT...WITH THE 00Z MODEL
GUIDANCE SHOWING A DECENT SPREAD IN SOLUTIONS. AS PREVIOUSLY NOTED
ABOUT CAD SITUATIONS...HAVE SIDED WITH A COOLER SOLUTION FOR THE
DAY...WITH HIGHS REMAINING GENERALLY IN THE 40S OFF OF NE FLOW...
CLOUDY SKIES AND PCPN. EXPECTING A NON-DIURNAL SITUATION AS INCRSG
WAA TONIGHT WITH THE HIGH FINALLY RETREATING TO THE NORTH. AS
SUCH...LOW TEMPS FOR TONIGHT MAINLY 01-04Z TIME PERIOD...WITH
TEMPS INCRSG THEREAFTER. FOR NOW...HAVE MAINTAINED TEMPS ABV
FREEZING...TAKING A BLEND OF THE MET/MAV AS TEMPS EARLY THIS
MORNING ARE PREDOMINATELY ABV FREEZING. CANNOT RULE OUT A VERY
ISOLATED SPOT AROUND FREEZING THIS EVENING BEFORE THE WARMING
TEMPS...BUT TOO LOW CONFIDENCE ATTM TO INCLUDE IN FORECAST AND AS
SUCH WILL ALSO NOT HAVE FZRA MENTION.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
RAIN ON GOING TUES MORNING WITH CONTINUING OVERRUNNING PCPN
DEVELOPMENT. DISORGANIZED LOW PRESSURE JUST OFF THE COAST BECOMES
MORE ORGANIZED BY 12Z TUES...WHICH WILL AID IN ENHANCING THE RAIN
OVER THE REGION DURING THE AM. TIMING OF THE WARM FRONTAL PASSAGE
STILL UNCERTAIN...WITHOUT KNOWING HOW LONG THE HIGH HOLDS FIRM.
USING THE 00Z MODEL GUIDANCE TIMING...THE WARM FRONT LIFTS NORTH
SOMETIME DURING TUES PM...BEING WELL NORTH OF THE MASON-DIXON BY
00Z WED. WITH A WEAK LLJ...COULD VERY WELL END UP SEEING THE
FRONTAL PASSAGE A BIT LATER...BUT WILL USE THE CONSENSUS TIMING
FOR NOW. BEHIND THE FRONT...WINDS SHIFT TO THE SOUTH...AGAIN
INCRSG TEMPS AND THUS TUES NIGHT WILL SEE ANOTHER NIGHT WITH LOWS
IN THE EVENING. AFTR THE RAIN TUES MORNING...POTENTIAL BREAKS IN
THE PCPN IN THE AFTN/EVENING BEHIND THE FRONT.
BY TUES NIGHT...THE COLD FRONT EXTENDS ACROSS THE OH RIVER
VALLEY...INCHING INTO THE WESTERN PORTION OF THE CWA BY THE SECOND
HALF OF THE NIGHT. PCPN INCREASES RIGHT ALONG THE FRONT WITH FORCING
BOTH AT THE SFC AND ALOFT FROM EMBEDDED SHORTWAVES....SPREADING TO
THE EAST WED AS THE FRONT SWINGS THROUGH. ENHANCED LLJ COULD RESULT
IN PERIODS OF MODERATE RAIN SHOWERS...BUT NOT ANTICIPATING ANY
FLOODING CONCERNS. THE RAIN TAPERS OFF FROM THE WEST BY LATE WED AS
THE FRONT REACHES THE CHESAPEAKE BAY. TEMPS EXPECTED TO BE MUCH
WARMER WED WITH WAA ON THE SLY FLOW AHEAD OF THE FRONT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
ALTHO CDFNT WL QUICKLY MOVE OFFSHORE WED NGT...THERE/S STILL A
PRETTY DEEP UPR LOW SITUATED ACRS THE ERN GRTLKS. ITS TROF AXIS WL
BE PIVOTING THRU. THEREFORE...SEEMS PRUDENT TO HAND ONTO A LOW END
POPS E OF I-95 THRU THE EVNG HRS. MSTR PROFILES WL QUICKLY BE DRYING
OUT AS CAA/DRY ADVCTN SETS IN ON NW WINDS. THAT SHUD MAKE FOR A
SIZEABLE AMT OF CLRG...THO THINK THE WORDING IN TEXT PRODUCTS LKLY
WL READ PTCLDY.
THERE IS A 2ND IMPLICATION OF FLOW PTTN THIS TIME OF YEAR...NAMELY
UPSLP PCPN. PROFILES WUD BE COLD ENUF FOR MTN SNOWS...BUT NOT SURE
THERE WL REALLY BE ENUF MSTR IN PLACE...NEVERMIND A DEEP ENUF LYR.
ITS WORTHY OF 20/30 POPS OVNGT ATTM.
AFTER THAT...HIPRES BLDS ACRS THE CWFA. LTL DAILY VARIATION...W/
AMPLE SUN AND NEAR NORMAL TEMPS.
&&
.AVIATION /09Z MONDAY THROUGH FRIDAY/...
GENERALLY VFR CONDITIONS THIS AM...WITH ONLY KCHO SEEING PERIODS
OF IFR CIGS/MVFR VIS. LIGHT DZ AND MVFR CIGS MOVE IN BY MID
MORNING...+/- 1-2 HRS START TIME AT ALL SITES. THE LIGHT RAIN WILL
MOVE NORTH BY THIS AFTN...REACHING THE TERMINAL SITES BTW 20- 04Z.
WITH THE RAIN WILL COME IFR CIGS AND PSBL IFR VIS. WINDS MAINLY NE
BCMG E THIS AFTN...LESS THAN 10 KTS.
IFR CONDITIONS PSBL TUES...WITH POTENTIAL BREAKS IN THE PCPN IN THE
AFTN ALLOWING CONDITIONS TO IMPROVE TO MVFR. WINDS WILL SHIFT TO THE
SOUTH TUES AFTN AS WELL. SUB-VFR CONDITIONS LIKELY TUES NIGHT INTO
WED AS THE COLD FRONT MOVES THRU. WINDS WILL SHIFT FROM THE SOUTH TO
THE WNW IN THE WAKE...WITH GUSTS BETWEEN 15 AND 25 KTS PSBL LATE WED.
VFR THU-FRI UNDER HIPRES.
&&
.MARINE...
SCA IN EFFECT FOR ALL WATERS BUT THE NORTHERN POTOMAC AND NORTHERN
CHESAPEAKE BAY THRU MIDDAY. GUSTS BETWEEN 18-20 KTS BEING NOTED
THIS MORNING. THE SCA REMAINS IN EFFECT FOR THE MID CHESAPEAKE BAY
ZONES FOR THE AFTN...WITH SUB-SCA CONDITIONS EXPECTED ON ALL
WATERS BY TONIGHT...LASTING INTO TUES.
SCA CONDITIONS PSBL AGAIN...MAINLY ON THE BAY...TUES NIGHT BEHIND
THE WARM FRONT WITH STRENGTHENING SLY FLOW. A LULL IN WINDS WED AFTN
WITH THE COLD FROPA...WITH INCRSG NW FLOW IN THE WAKE RESULTING IN
SCA GUSTS.
SCA PSBL WED NGT-THU DUE TO CAA/WELL MIXED NWLY FLOW. AFTER THAT...
HIPRES SETTLES IN REDUCING THE P-GRAD ACRS THE MAOR.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EST TODAY FOR ANZ531-532-
538>541.
SMALL CRAFT ADVISORY UNTIL 6 PM EST THIS EVENING FOR ANZ533-
534-537-543.
&&
SYNOPSIS...SEARS/HTS
NEAR TERM...SEARS
SHORT TERM...SEARS
LONG TERM...HTS
AVIATION...SEARS/HTS
MARINE...SEARS/HTSHazardous weather outlook, Nov 30, 5:05 AM EST, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
505 AM EST MON NOV 30 2015
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-011000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
505 AM EST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-011000-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VA BLUE RIDGE-CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
505 AM EST MON NOV 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Winter Weather, Nelson
- When
- November 30, 6:00 AM EST to 11:00 AM EST
- Where
- Nelson forecast zone
- Reported by
- Public
- Coordinates
- 37.787, -78.887 (the zone’s center; the record gives no point)
A trace of ice was reported falling from the trees at Wintergreen Resort.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Minnesota, November 30, 20151 death · 1 injured · $14,000 · 1 event
- Winter Storm in South Dakota, November 30, 201524 events
- Heavy Snow in South Dakota, November 30, 201520 events
- Winter Storm in Iowa, November 30, 201511 events
- Winter Storm and Winter Weather in South Dakota, November 30, 20159 events
- Winter Storm in Minnesota, November 30, 20158 events
- Winter Storm in Minnesota, November 30, 20157 events
- Winter Storm in Nebraska, November 30, 20155 events
- Winter Storm in Nebraska, November 30, 20152 events
- Winter Storm in Iowa, November 30, 20152 events
- Heavy Snow in Minnesota, November 30, 20152 events
- Winter Weather in Maryland, November 30, 20151 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606317.